Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 15, 2018, 11:31 PM CDT for Kimble County, Mason County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2018, 11:31 PM CDT (04:31 UTC)
- Expired
- Oct 16, 2018, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 127 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 1:28 AM CDT | FLASH FLOOD | 6 Se Junction, TX | SHERIFF'S OFFICE REPORTED JOHNSON FORK CREEK FLOWING OVER FM 2169. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 117 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
047
WGUS54 KSJT 160431
FFWSJT
TXC267-319-160830-
/O.NEW.KSJT.FF.W.0045.181016T0431Z-181016T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1131 PM CDT MON OCT 15 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Kimble County in west central Texas...
Mason County in west central Texas...
* Until 330 AM CDT.
* At 1126 PM CDT, local law enforcement officials reported numerous
roads closed across Kimble and Mason counties due to heavy rain
from thunderstorms in the warned area. Between one and two inches
of rain have already fallen, with rain expected to continue
through much of the overnight hours. Flash flooding is expected to
continue through the next several hours.
* Some locations that will experience flooding include...
Junction, Mason, Art, Loyal Valley, Yates Crossing, Streeter, Camp
Air, Hilda, Grit, Katemcy, Telegraph, Pontotoc, Fredonia, Segovia,
Hedwigs Hill, Long Mountain, London, South Llano River State Park,
The Intersection Of Highway 29 And Ranch Road 1222 and Cleo.
This includes the following low water crossings ...
Ranch Road 386 from Mason to Fredonia...
FM 1900 in Mason County...
Park Road 73 crossing South Llano River...
US HWY 377 in southern Kimble County...
RM 2291 crossings along Bear Creek...
FM 2169 crossing Johnson Fork Creek...
RM 385 crossing Falls Prong...
RM 385 crossing Perdenales River...
County Road 370 crossing Big Saline Creek and
James River crossing Little Devils River.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do NOT drive through water that is flowing
across the road.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3071 9991 3071 9948 3094 9948 3094 9909
3092 9909 3092 9896 3050 9896 3050 9930
3029 9930 3029 10005 3030 10005
$$
snWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 6:32 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 15, 6:32 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 632 PM CDT Mon Oct 15 2018 .AVIATION... /00Z TAFS/ MVFR to IFR conditions will persist for the majority of the next 24 hours. Periods of rain will continue on and off through Monday night and Tuesday. Reduced visibility will be a problem, occasionally, along with gusty winds. && .PREV DISCUSSION... /issued 252 PM CDT Mon Oct 15 2018/ SHORT TERM... (Tonight and Tuesday) ..Flash flood watch extended through Tuesday evening... Cold and unseasonable temperatures continue with upper 30s to lower 40s across West Central Texas this afternoon. Near steady temperatures will continue tonight and Tuesday, with continued cold advection. Winds will not be as strong, however, decreasing to the 10 to 15 mph range. The upper storm system over New Mexico will continue to bring bands of showers with isolated thunderstorms over the cold air at the surface. Models indicate the next band of showers to spread north this evening, with the heaviest rainfall along and east of a Sonora...San Angelo...Abilene line. WPC has 1 to 2 1/2 inches through 7 PM Tuesday in this area. With saturated soils, and little evaporation due to cold temperatures, any rainfall will run off quickly. Thus the flash flood watch has been extended. LONG TERM... (Tuesday Night through Monday)) A shallow cold airmass will remain over the area through Wednesday, with temperatures slowly moderating by the end of the week and into next weekend. Temperatures will remain below normal through the extended period, with highs on Wednesday in the lower 50s, warming into the 60s Friday through Sunday. An upper level low will develop over the Desert Southwest tonight and remain nearly stationary through Wednesday night before shearing east as an open wave across the Plains on Friday. This setup will favor continued high rain chances through Friday as disturbances out ahead of the upper low lift northeast across the area. Another cold front looks to move through the area on Saturday in wake of the upper trough moving across the Plains. Rain chances will persist through the weekend, mainly over southern sections behind the front as yet another upper level system develops west of the area. && .PRELIMINARY POINT TEMPS/POPS... Abilene 39 43 42 55 / 100 90 50 60 San Angelo 38 42 41 51 / 90 90 60 60 Junction 39 43 43 53 / 100 90 70 60 Brownwood 39 41 41 52 / 100 90 80 70 Sweetwater 36 41 41 50 / 80 80 30 50 Ozona 39 41 41 51 / 90 80 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday evening for Brown-Callahan- Coke-Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green. && 41
Hazardous weather outlook, Oct 15, 2:01 PM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Mon Oct 15 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers, some producing heavy rainfall, will continue through tonight. The best area for heavy rainfall will be along and east of a Sonora...San Angelo...Abilene line. As the ground is saturated, there is a threat for flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers, some producing heavy rainfall, will be possible through the end of the work. As the ground is saturated, there is a threat for flash flooding and river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:04 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, San Saba | 4 hr |
| Oct 16, 2:15 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 16, 2:25 AM CDT | River Flood Warning | SJT | Mason | 5 hr |
| Oct 16, 2:44 AM CDT | River Flood Warning | SJT | Mason | 25 hr |
| Oct 16, 3:31 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Oct 16, 3:48 AM CDT | River Flood Warning | SJT | Kimble | 16 hr |
| Oct 16, 5:37 AM CDT | Flash Flood Warning | SJT | Kimble | 83 min |
| Oct 16, 6:37 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 98 min |
| Oct 16, 7:06 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 16, 8:15 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Oct 16, 8:27 AM CDT | Areal Flood Advisory | SJT | San Saba | 4 hr |
| Oct 16, 9:19 AM CDT | River Flood Warning | SJT | Mason | 8 hr |
| Oct 16, 9:25 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 11 hr |
| Oct 16, 9:29 AM CDT | River Flood Warning | SJT | San Saba | 4 days |
| Oct 16, 11:53 AM CDT | Areal Flood Advisory | SJT | Tom Green | 4 hr |
| Oct 16, 12:15 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 6 hr |
| Oct 16, 2:16 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.